Insurance Endings Going From Atripla to Self Pay Generic
Sep 24, 2011
I just read the question about the person with the unplanned 4 week break from Atripla. I am doing my best to make sure the same does not happen to me. By that time I will be just a couple months shy of being on Atripla for 3 years. The results have been fantastic --undetectable viral load, last check my highest CD4 count ever. My US insurance ends in March. I intend to make a seamless transition to Viraday, which I can afford as a self-pay. (By the way, I live overseas and Atripla is not yet available where I am) Does this plan sound reasonable? Do we know when Atripla patent will expire and become a generic drug? Any suggestions for me other than what I have planned out??
Response from Dr. Young
Hello and thanks for posting.
Since Viraday and Atripla contain the same medications, there shouldn't be any problem in switching from one brand to the other. (Viraday is not available in the US and Europe) A possible alternative to explore, particularly if you'd be willing to take two, rather than one pill per day is to take Truvada (tenfovor + FTC) with efavirenz (Stocrin, Sustiva); it's possible that the costs of these outside of the US is lower than the triple coforumlated versions.
FWIW, the Atripla patent will be around for a while still.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Reused Needle Worried I Have HIV
- Can You Get Genital Warts From Kissing?
- Will Cephalexin Treat Chlamydia?
- Any Case Of HIV By Spitting Blood In Eyes
- Can You Infect Someone With HIV Days After You Are Infected?
- Has Anyone Got Hiv Through Deep Kissing And Genital Rubbing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.